MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.026S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal surgery due to a blade subtrochanteric femur non-union.The patient had the initial surgery where patient came in with a broken leg that was implanted with a trochanteric fixation nail advanced (tfna) on (b)(6) 2018.The tfna was broken at the pole in the proximal end of the nail.There were two (2) distal locking screws 5.0 x 40 mm in length, one (1) of those was broken and the nail was removed.The said fracture site of the non-union subtrochanteric was revived using bone graft and vivigen.They put a new nail end with the same side implants so they nailed the non-union.There was some delay in surgery given the fact that the original nail was broken.Patient status was unknown.Concomitant devices reported: nail distal locking screw (part/lot unknown, quantity 1); tfna fenestrated screw 90mm - sterile (part: 04.038.190s, lot: h666258, quantity: 1).This report is for a tfna nail.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.037.026s, lot h506538: manufacturing location: monument.Manufacturing date: november 28, 2017.Expiration date: october 31, 2027.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was completed: visual inspection performed identified the nail broke at the proximal hole.The break is jagged and oblique.Both nail portions were returned.No new issues were identified.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.The dimensional inspection showed the relevant dimensions were conforming.The relevant drawings were reviewed as part of this investigation; no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Material certification and certificate of conformance and quality history card were reviewed and determined to be conforming.Raw material receiving/putaway checklist met all inspection acceptance criteria.A definitive assignable root cause for the nail breaking postoperatively could not be determined based on the provided information.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant device: locking screw (part 04.005.530, lot unknown, quantity 1).

Brand Name
10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8374626
Report Number2939274-2019-56696
Device Sequence Number10814689
Product Code HSB
UDI-Device Identifier10886982095848
UDI-Public(01)10886982095848
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.026S
Device Catalogue Number04.037.026S
Device Lot NumberH506538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR